Missouri, 2003Damaging Wind in Missouri, June 10, 2003
June 10, 2003 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:00 AM CST, 8 hours 58 minutes earlier.
Area forecast discussion, Jun 10, 1:00 AM CST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT TUE JUN 10 2003
LARGE CONVECTIVE COMPLEX SEEN ON IR LOOP OVER SE NEB/NE KS/NW MO/SW
IA EARLY THIS MORNING. LEADING EDGE OF STRONG STORMS NEAR ST. JOSEPH
MO. THIS ACTIVITY WAS AHEAD OF LOW PRESSURE OVER NE NEB. CI FROM
CONVECTION SPREADING RAPIDLY SSE INTO OUR FA. MAIN FORECAST
CHALLENGE CONTINUES TO BE DAILY CHANCES OF CONVECTION...IN TERMS OF
TIMING...AND POPS.
850-300MB THICKNESS PROGS FROM ETA/AVN/NGM SUGGEST A CONTINUED SE
MOVEMENT / PROPAGATION OF CONVECTION TO OUR NW. 30 TO 40KT 850MB JET
SHOULD CONTINUE TO ADVECT LOW TROP UNSTABLE AIR NORTHWARD INTO
SYSTEM...MAINTAINING THE CONVECTION. WHAT STATE THIS CONVECTION
WILL BE IN AS IT APPROACHES/REACHES OUR CWA IS SOMEWHAT UNCERTAIN.
IT COULD UNDERGO SOME WEAKENING AS IT SHIFTS EAST OF MAIN JET AXIS.
AND IF IT DOES THAT...THE POTENTIAL EXISTS FOR BOUNDARIES FROM
OUTFLOW TO SET UP ACROSS THE FA...WHICH COULD BECOME THE FOCUS FOR
ADDITIONAL CONVECTION LATER TODAY AND THIS EVENING. SO...ZONES WILL
BE PRETTY STRAIGHT FORWARD FOR TODAY...EITHER HIGH CHANCE OR LIKELY
POPS...MUCH LIKE WHAT THE PREVIOUS SHIFT HAD. TEMPERATURES WILL BE
TRICKY AS A RESULT. WITHOUT MUCH CONFIDENCE...BEST BET IS TO BE SAFE
AND STICK CLOSE TO GUIDANCE AND PREVIOUS FCST NUMBERS.
OVER THE NEXT SEVERAL DAYS...IT MAY BECOME INCREASINGLY DIFFICULT
TO DEFINE EXACT SURFACE FRONTAL POSITIONING. LOOKING AT THE BIG
PICTURE...THE ETA/AVN/NGM SUGGEST THAT...VIA PRESSURE FIELDS...THE
FRONT WILL REMAIN JUST NORTH OF THE FA. HOWEVER...THERE MAY BE
CONSIDERABLE CONTAMINATION WITH CONVECTION AND OUTFLOWS. THE QUASI
ZONAL TO WSW FLOW WILL CONTINUE...WITH SEVERAL EMBEDDED MID LEVEL
S/WVS AND ASSOC SFC REFLECTIONS FORECAST TO MOVE ACROSS THE FA
THROUGH THE END OF THE WEEK. THUS...WE CONTINUE WITH A DAILY CHANCE
OF SHOWERS AND THUNDERSTORMS.
AS FAR AS TEMPS...PREVIOUS SHIFT NUMBERS LINED UP PRETTY WELL WITH
NEW GUIDANCE. FWC MAY BE A LITTLE TOO WARM ON WEDNESDAY...ESPECIALLY
IF THE ETA VERIFIES.
.PAH...NONE.
NOLES
Hazardous weather outlook, Jun 10, 2:50 AM CST, 7 hours 8 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND
LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE
THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE
VERY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.
NOLES
In the hours before
Special weather statement, Jun 10, 9:54 AM CST, 4 minutes before
ILZ075>078-080>094-KYZ001>014-MOZ076-086-087-100-107>112-114-101800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1054 AM CDT TUE JUN 10 2003
SEVERE THUNDERSTORM WATCH NUMBER 503 IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...
IN ILLINOIS...JEFFERSON...WAYNE...EDWARDS...WABASH....PERRY...
FRANKLIN...HAMILTON...WHITE...JACKSON...WILLIAMSON...SALINE...AND
GALLATIN.
IN MISSOURI...PERRY.
IN KENTUCKY...UNION.
SEVERE THUNDERSTORM WATCH NUMBER 503 REMAINS IN EFFECT UNTIL 100 PM
CDT FOR THE FOLLOWING COUNTIES...
IN ILLINOIS...UNION...JOHNSON...POPE...HARDIN...ALEXANDER...
PULASKI...AND MASSAC.
IN MISSOURI...CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...CAPE
GIRARDEAU...STODDARD...SCOTT...MISSISSIPPI...AND NEW MADRID.
IN KENTUCKY...BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...
GRAVES...MARSHALL...CALLOWAY...LIVINGSTON...LYON...TRIGG...
CRITTENDEN...AND CALDWELL.
A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
IF YOU ARE IN THE WATCH AREA...KEEP UP TO DATE OF THE LATEST WEATHER
INFORMATION. THESE STORMS CAN DEVELOP RAPIDLY SO THERE MAY BE
OCCASIONS WHEN ADVANCE WARNING IS NOT POSSIBLE.
Thunderstorm Wind, Mississippi
- When
- June 10, 9:58 AM CST
- Where
- Mississippi County, 3 mi W of Charleston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 36.917, -89.383
A farm building was destroyed. A car wash was partially unroofed. Some trees and large limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360302.